*NURSING > HESI > OB/Peds Nursing_knowledge_Assessment_Practice_Exam Practice Questions and answers. Rationale explana (All)

OB/Peds Nursing_knowledge_Assessment_Practice_Exam Practice Questions and answers. Rationale explanation provided for each answer. 20 pages

Document Content and Description Below

OB/Peds HESI Practice Questions and answers. Rationale explanation provided for each answer. 20 pages The RN is monitoring an infant with CHD closely for SSx of HF. The RN should assess the infant ... for which early sign of HF? 1.Pallor 2.Cough 3.Tachycardia 4.Slow and shallow breathing - 3. tachycardia RATIONALE: HF is the inability of the heart to pump a sufficient amt of blood to meet the O2 and metabolic needs of the body. The early SSx of HF include tachycardia, tachypnea, profuse scalp sweating, fatigue & irritability, sudden weight gain, and resp distress. A cough may occur in HF as a result of mucosal swelling & irritation, but is not an early sign. Pallor may be noted in an infant w/ HF, but is not an early sign. The nurse reviews the laboratory results for a child with a suspected diagnosis of rheumatic fever, knowing that which laboratory study would assist in confirming the diagnosis? 1.Immunoglobulin 2.Red blood cell count 3.White blood cell count 4.Anti-streptolysin O titer - 4. anti-streptolysin O titer RATIONALE:Rheumatic fever is an inflammatory autoimmune disease that affects the CT of the heart, joints, skin (SQ tissues), BV, and CNS. A Dx of rheumatic fever is confirmed by the presence of 2 major manifestations or 1 major and 2 minor manifestations from the Jones criteria. In addition, evidence of a recent strep infection is confirmed by a + anti-streptolysin O titer, streptozyme assay, or anti-DNase B assay. On assessment of a child admitted with a diagnosis of acute-stage Kawasaki disease, the nurse expects to note which clinical manifestation of the acute stage of the disease? 1.Cracked lips 2.Normal appearance 3.Conjunctival hyperemia 4.Desquamation of the skin - 3. conjunctival hyperemia RATIONALE: Kawasaki disease, aka mucocutaneous lymph node syndrome, is an acute systemic inflammatory illness. In the acute stage, the child has a fever, conjunctival hyperemia, red throat, swollen hands, rash, and enlargement of the cervical lymph nodes. In the subacute stage, cracking lips and fissures, desquamation of the skin on the tips of the fingers and toes, joint pain, cardiac manifestations, and thromobocytosis occur. In the convalescent stage, the child appears normal, but SSx of inflammation may be present The mother of a child being discharged after heart surgery asks the nurse when the child will be able to return to school. Which is the most appropriate response to the mother? 1."The child may return to school in 1 week." 2."The child will not be able to return to school during this academic year." 3."The child may return to school in 1 week but needs to go half-days for the first 2 weeks." 4."The child may return to school in 3 weeks but needs to go half-days for the first few days." - 4. "The child may return to school in 3 weeks but needs to go half-days for the 1st few days" RATIONALE: After heart surgery, the child may be able to return to school in 3 weeks but needs to go half-days for the 1st few days. The mother also should be told that the child cannot participate in PE for 2 months.Prostaglandin E1 is prescribed for a child with transposition of the great arteries. The mother of the child is a registered nurse and asks the nurse why the child needs the medication. What is the most appropriate response to the mother about the action of the medication? 1.Prevents blue (tet) spells 2.Maintains adequate cardiac output 3.Maintains an adequate hormonal level 4.Maintains the position of the great arteries - 2. maintains adequate CO RATIONALE: A child with transposition of the great arteries may receive prostaglandin E1 temporarily to increased blood mixing if systemic and pulmonary mixing is inadequate to maintain adequate CO. The nurse is assessing a newborn with heart failure before administering the prescribed digoxin. In reviewing the laboratory data, the nurse notes that the newborn has a digoxin blood level of 1.6 ng/mL (2.05 mmol/L) and an apical heart rate of 90 beats/min. The mother also tells the nurse that the newborn just vomited her formula. Which intervention should the nurse take? 1.Retake the apical pulse. 2.Administer the medication. 3.Withhold the medication for 1 hour. 4.Withhold the medication and notify the health care provider. - 4. withhold the med and notify HCP RATIONALE: The apical pulse rate for a newborn is 120-160 bpm. The therapeutic dig level is 0.5-0.8. Bc the apical rate is low and the dig blood level is elevated, indicating toxicity, the RN would withhold the med and notify the HCP [Show More]

Last updated: 1 year ago

Preview 1 out of 20 pages

Add to cart

Instant download

document-preview

Buy this document to get the full access instantly

Instant Download Access after purchase

Add to cart

Instant download

Reviews( 0 )

$8.00

Add to cart

Instant download

Can't find what you want? Try our AI powered Search

OR

REQUEST DOCUMENT
95
0

Document information


Connected school, study & course


About the document


Uploaded On

Jul 25, 2022

Number of pages

20

Written in

Seller


seller-icon
Excel

Member since 2 years

230 Documents Sold


Additional information

This document has been written for:

Uploaded

Jul 25, 2022

Downloads

 0

Views

 95

Document Keyword Tags

Recommended For You

Get more on HESI »
What is Browsegrades

In Browsegrades, a student can earn by offering help to other student. Students can help other students with materials by upploading their notes and earn money.

We are here to help

We're available through e-mail, Twitter, Facebook, and live chat.
 FAQ
 Questions? Leave a message!

Follow us on
 Twitter

Copyright © Browsegrades · High quality services·